Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Managing Diarrhea And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care...
Ask the Experts

Death (HIV/AIDS A CHRONIC, NOT ALWAYS SO MANAGEABLE, CONDITION, 2010) ( HIV AND ACCELERATED AGING, 2010)

I think the p.c. word is morbidity . I recently had an argument with one of the very few friends iv disclosed to who stated , "people don't die from aids anymore". For whatever reason after 4 years despite three meds ( kaletra, truvada, instentra) I...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...word.)At the end of the day I received a question from an HIVer who complained his HIV medications were giving him intractable diarrhea and explosive gas. Further details revealed this was not your run-of-the-mill "Hershey squirts" and "trouser... Read more »

Will cornstarch stop diarrhea

Doc, I think is obvious that the person asking this question is because he is having diarrhea due to the meds and wants to know if corn starch could be used to control its side effect. Your response sound it kind of COLDhave a nice dayWill...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I have seen no data that corn starch is helpful and safe for controlling diarrhea due to antiretroviral medications. KH Read more »

diarrhea and HIV meds

I've been struggling with IBS/loose stools for a couple weeks now. I'm slowly getting back to normal, I hope. In the interim, I've noticed my Norvir isn't being absorbed. (I'm taking Truvada/Reyataz/Norvir, CD4 is 486) When this happens, should I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...helpful such as taking with meals, calcium supplements, fiber supplements, macrobiotics or active yougurt, and numerous anti-diarrheal agents). If Norvir absorption still in question consider switch to non-PI based regimen (such as efavirenz or... Read more »

Will cornstarch stop diarrhea

I have heard of people eating corn starch, mixed with water, to control diarrhea. Is this a good option or just an elaborate excuse for pica?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...for the discussion of side effects of HIV treatment. What is your HIV status and which HIV drugs are you taking. Management of diarrhea in the setting of HIV treatment depends on numerous individual factors. KH Read more »
Articles
The Well Project

Diarrhea

... Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Tips for Fighting Diarrhea Supplements for Diarrhea Read more »
Henry J. Kaiser Family Foundation

WHO Recommends Against Using Homeopathic Treatments for HIV, TB, Malaria, Influenza, Infant Diarrhea

...from the Voice of Young Science Network called on theagency "to condemn the promotion of homeopathy for treating TB, infant diarrhoea, influenza, malaria and HIV."The group, which is part of the Sense About Science organization that advocatesfor... Read more »
The Well Project

Starting HIV Treatment

...long-termside effects of your particular regimen. There are medicines that can be used to treat short-term side effects likenausea and diarrhea. Ask your health care provider to recommend some things youcan do to reduce or manage side effects.... Read more »
AIDS InfoNet

Depression and HIV

...called SSRIs . They can cause loss of sexual desire and function, lack of appetite, headache, insomnia, fatigue, upset stomach, diarrhea, and restlessness or anxiety. The tricyclics have more side effects than the SSRIs. They can also cause... Read more »
Connect With Others

Suspected hiv notice coming.

Posted by diego47, 2 Replies
...Turns out my appendix was to blame and it was taken out. Fast forward to December 19th, during all this time I still keep having loose bowel movements and now I'm having night sweats and and my neck is sore but my lymph nodes are not swollen. I... Read more »

IS THERE SUCH THING AS HIV-NEGATIVE AIDS?

Posted by bura, 3 Replies
As per the title, is there really such a thing? Read more »

Bowel Issues (Sorry, not a nice topic)

Posted by Sprite1, 6 Replies
...the symptoms at least I've not had diarrhea" only to wake up early the next morning and going to the bathroom to have a very loose stool. My bathroom habits have changed though. I used to be regular, always one fairly large solid stool about six... Read more »

Updated question

Posted by kev2006, 3 Replies
...not find anything so far. I've tested antibody (Elisa) negative again at 10 months. Is THIS enough to he sure regardless of my loose bowel movements and my new habit of sweating rather a lot on a night ? The sweating happens regardless of if I am... Read more »